Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SWAP OUT ZERIT!
Aug 6, 2003

Dear Dr. Wohl,

I am a 37 byr old wm pos for 7 yrs. I have been on med holiday for over 6 mos. VL approaching 200,000, but cd4 hanging in there at 740. I am going to restart in several weeks. Regimine is forovase, norvir, epivir, and zerit. My dr and I decided to try hivid instead of zerit, one the few i have never tried. I know there are more options, but finding something i can tolerate has been tough!! resistant the sustiva class of meds. viread and ziagen cant take!! Does this sound reasonable?

Thank-You in Denver.

Response from Dr. Wohl

I am not a big fan of Hivid (ddC). This is an old drug but one that is hardly used and which few people now a days have even heard of. The reason this drug has fallen from grace is that it is not very potent, has higher rates of toxicity compared to most other HIV therapies and is inconvenient (3 times per day).

Other drugs you did not mention are abacavir and AZT. You may be intolerant and/or resistant to these but if not they can also replace d4T, which seems to be your aim. Why you stopped therapy and want to swap out d4T remains unexplained.

Another alternative to starting is waiting. Your CD4 cell count runneth over and while your viral load is stratospheric it may take months to years before your T-cells drop to the 300-400 range at which most would recommend therapy. By that time newer agents may be available. Just a thought. DW



Previous
Abacavir + 3TC
Next
Enroll in a clinical Trial Like Me...Please Post!!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement